Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Bunked elbow and arm. The elbow now swollen and arm is purple. What to do next?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
I bunked my elbow and arm real hard. The elbow is swollen and my arm turned purple. What to do?
Posted Tue, 22 May 2012 in Drug Abuse
Answered by Dr. Shainaz Arif Kaware 39 minutes later

Thanks for your query.

As you have had bad injury it has probably caused some damage to the blood vessels under the skin so the arm looks purple.Presently since it is swollen and you may be having pain you can take a over the counter medicine like Tylenol or Motrin(if you are not allergic or asthmatic).

Local application of cold pack( ice) every 4 hours for 10 minutes will help reduce the swelling quickly. A X-ray may be needed to rule out any fracture of bone. I would certainly suggest you to consult a Orthopaedic surgeon for examination and he shall do the necessary treatment. This is important at this age where osteoporosis is almost found.

Hope you find this answer helpful. In case of any query you can write back and I shall help you.Please accept this answer and close this query if you have no further questions.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor